MAUDE Adverse Event Report: CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US CORP. AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504611X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, an 11f standard avanti + sheath introducer with mini guidewire broke inside the patient.The clinician was able to retrieve the broken piece and continue with the case.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
The device is expected to return.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during a procedure, in attempt to flush the 11f standard avanti + sheath, resistance was encountered with suction and pullback of blood.An attempt was made to re-position the sheath by slightly pulling back in case it was apposed to the vessel wall.However, this caused the sheath to tear or split, and a portion of it migrated into the ivc and eventually into the heart.The torn sheath was retrieved by snare and removed in full.After successful retrieval, the ablation procedure was completed using additional venous access points that had already been established at the beginning of the case.An interventional cardiologist was who had snared the separated piece.A groin duplex ultrasound was completed on pod1 which showed no evidence of arterial or venous complication with normal flow and waveforms.An echocardiogram demonstrated normal rv size/function with no hemodynamically significant valvular abnormalities (no apparent negative consequence).The patient was then admitted to the hospital.The device was stored and prepped according to the instructions for use (ifu), and the user was trained in its use.A contralateral approach was not utilized during the procedure.The device was used to obtain venous access in a vessel without calcification and with normal tortuosity.It was flushed prior to use, and the vessel dilator snapped into place at the hub.After inserting the sheath, the dilator and wire were removed as per usual practice.The device will be returned for evaluation.
 
Event or Problem Description
As reported, during a procedure, in attempt to flush the 11f standard avanti + sheath, resistance was encountered with suction and pullback of blood.An attempt was made to re-position the sheath by slightly pulling back in case it was apposed to the vessel wall.However, this caused the sheath to tear or split, and a portion of it migrated into the ivc and eventually into the heart.The torn sheath was retrieved by snare and removed in full.After successful retrieval, the ablation procedure was completed using additional venous access points that had already been established at the beginning of the case.An interventional cardiologist was who had snared the separated piece.A groin duplex ultrasound was completed on pod1 which showed no evidence of arterial or venous complication with normal flow and waveforms.An echocardiogram demonstrated normal rv size/function with no hemodynamically significant valvular abnormalities (no apparent negative consequence).The patient was then admitted to the hospital.The device was stored and prepped according to the instructions for use (ifu), and the user was trained in its use.A contralateral approach was not utilized during the procedure.The device was used to obtain venous access in a vessel without calcification and with normal tortuosity.It was flushed prior to use, and the vessel dilator snapped into place at the hub.After inserting the sheath, the dilator and wire were removed as per usual practice.The device was returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: complaint conclusion: as reported, resistance was encountered with suction and pullback of blood while attempting to flush an 11f standard avanti + sheath.An attempt was made to re-position the sheath by slightly pulling back in case it was apposed to the vessel wall.However, this caused the sheath to tear or split, and a portion of it migrated into the ivc and eventually into the heart.The torn sheath was retrieved by snare and removed in full.After successful retrieval, the ablation procedure was completed using additional venous access points that had already been established at the beginning of the case.An interventional cardiologist snared the separated piece.A groin duplex ultrasound was completed on pod1 which showed no evidence of arterial or venous complication with normal flow and waveforms.An echocardiogram demonstrated normal rv size/function with no hemodynamically significant valvular abnormalities (no apparent negative consequence).The patient was then admitted to the hospital.The device was stored and prepped according to the instructions for use (ifu), and the user was trained in its use.A contralateral approach was not utilized during the procedure.The device was used to obtain venous access in a vessel without calcification and with normal tortuosity.It was flushed prior to use, and the vessel dilator snapped into place at the hub.After inserting the sheath, the dilator and wire were removed as per usual practice.The device will be returned for evaluation.A non-sterile ¿si avanti + 11f std w/gw¿ was received for analysis.The vessel dilator and the csi were returned for analysis.The cannula was received separated in two pieces.The separation is located approximately 6.5 cm from the distal tip.The separated piece was returned for analysis.No damages were observed on the vessel dilator.Inner diameter (id) and outer diameter (od) measurements were taken near the damages on the cannula and were found within specification.For functional analysis the vessel dilator and the remaining section of the csi were flushed with water prior to the evaluation.Both components were flushed and the water flowed through the parts and out of the distal tip as expected.There was no resistance to the water flow and no loose material was observed during the flushing procedure.One lab sample mini guidewire of the proper size was inserted into the vessel dilator and through the distal tip to determine if any resistance/friction or obstruction between the products can be confirmed.No anomalies were observed during the insertion/withdrawn test.The returned vessel dilator with the mini guidewire inside were inserted and withdrawn as a single unit completely into both separated pieces of the cannula of the returned csi by the cap.Neither resistance nor obstruction was felt during the insertion/withdrawn test in both separate pieces of cannula.Sem analysis was not performed because the damages associated with the separation are visible with the magnification obtained with a vision system.The separated area was inspected with a vision system observing that both edges presented evidence of elongations, scratches, and plastic deformation.The reported ¿catheter sheath introducer (csi)~obstructed-particles/material cannot be injected¿ was not confirmed, no obstructions were observed during the functional test.The reported ¿catheter sheath introducer (csi)~separated" was confirmed.The returned unit presented with a two-piece separation on the cannula.The elongations, scratches, and plastic deformation found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.While the exact cause of the event cannot be determined, manipulating the device against resistance is a likely factor.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d9, g3, g6, h2, h6, and h10.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, an 11f standard avanti + sheath introducer with mini guidewire broke inside the patient.The clinician was able to retrieve the broken piece and continue with the case.The device was not returned for evaluation.Without the return of the device or images for analysis, the reported customer event ¿catheter sheath introducer (csi)-separated¿ could not be confirmed.Storage, handling, or procedural factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a dry, dark, cool place.Do not use if package is open or damaged.If increased resistance is felt upon insertion of the csi, or an intravascular device through the csi, investigate the cause before continuing.If the cause cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US CORP.
14021 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18464187
Report Number9616099-2024-00006
Device Sequence Number16919110
Product Code DRE
UDI-Device Identifier10705032010252
UDI-Public(01)10705032010252(17)260731(10)18234973
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue Number504611X
Device Lot Number18234973
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2023
Supplement Date Received by Manufacturer01/22/2024
02/26/2024
Not provided
05/17/2024
08/15/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date01/23/2024
03/22/2024
04/19/2024
05/22/2024
08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient SexUnknown